MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52547
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: cath lab manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure a cxi support catheter separated.The catheter had been advanced to the iliac artery, which was noted to be highly calcified, when the distal end of the device sheared off.It is unknown if any portion of the device remained in the patient or how the procedure was completed.No adverse effects to the patient have been reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d9, h3: the device was not returned to the manufacturer for physical investigation.Event summary: cook was informed of an incident involving a cxi support catheter.The device reportedly sheared off.The catheter had been advanced to the iliac artery, which was noted to be highly calcified, when the distal end of the device sheared off.The sheared off portion of the device was retrieved and there were no adverse effects retorted.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿catheter manipulation should only occur under fluoroscopy.¿ ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ ¿the catheter should not be advance the catheter through an area of resistance unless steps are taken to reduce or remove the obstruction¿ how supplied: ¿sterile is package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that the patient¿s anatomy most likely contributed to this incident.As reported, the iliac artery was heavily calcified, and resistance was reported upon insertion of the device.The ifu cautions the user not to advance the catheter through an area of resistance unless steps are taken to reduce or remove the obstruction.The information provided upon review of complaint file, device history record, complaint history, device master record, and design verification provide objective evidence to support that the device was manufactured to specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11840479
Report Number1820334-2021-01351
Device Sequence Number11724160
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)240112(10)13683067
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52547
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Device Lot Number13683067
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1